# SDR 2009FA0000501

- Difficulty date: May 14, 2009
- Submitted: June 8, 2009
- Operation: General aviation
- Aircraft: N2648X
- Make and model: Cessna 501
- Aircraft serial: 5010105
- System (JASC): 3417 · Air Data Computer
- Part: Adc
- Part number: 24471
- Condition: Failed
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AT APPROX 7:30 PM WE BEGAN A DESCENT OUT OF FL420 FOR OUR ARRIVAL.  OUTSIDE AIR TEMP WAS AS LOW AS -46 C AT ALTITUDE FOR 2 HOURS.  AT FL340 WE GOT THE YELOW AMBER ENUCIATOR LIGHT JUST ABOVE THE PFD ILLUMINATING "AIU FAIL".  OUTSIDE AIR TEMP WAS -31 C.  IMMEDIATELY WE LOST THE IAS AND ALT DATA OF THE PFD.  THE AUTO PILOT DID NOT DISCONNECT.  THIS OUTAGE LASTED APPROX 2 MINUTES AS  WE CONTINUED DESCENDING.  THE AIU FAIL LIGHT FINALLY EXTINGUISHED.  AT 3 HOURS AND 2 MINUTES INTO THE FLIGHT THE PFD FAILED AGAIN FOR APPROX 20 SECONDS.  OUTSIDE AIR TEMP WAS +3 C.  SAME SCENARIO.  AP DID NOT DISCONNECT  ALTHOUGH BELIEVE WE LOST THE ALT CAP ARMED MODE AND HAD TO RE-ARM ALT CAPTURE BOTH TIMES.  (K)
